Alert archive / Wyoming / Flash Flood Warnings in 2003

Flash Flood Warning 11, NWS Riverton, WY

June 28, 2003Fremont County, Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 28, 2003, 7:13 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2003, 7:13 PM MDT (01:13 UTC)
Expired
Jun 29, 2003, 1:15 AM MDT
In force
6 hr
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

Counties Fremont County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 75 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2003-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2003-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 290117
FFWRIW
WYC013-025-290715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT SAT JUN 28 2003

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING
  NORTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING

* UNTIL 115 AM MDT

* AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
 VERY HEAVY RAIN OF 4 TO 5 INCHES ALONG BADWATER CREEK 15 MILES EAST 
 OF LYSITE...OR ABOUT 50 MILES SOUTHEAST OF THERMOPOLIS. THE 
 ASSOCIATED STORM WAS NEARLY STATIONARY.  AN ADDITIONAL ONE TO TWO 
 INCHES OF RAIN IS EXPECTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF 
BADWATER CREEK FLOWING WEST FROM NATRONA COUNTY INTO FREMONT COUNTY 
THROUGH THE TOWN OF LYSITE.  FLASH FLOODING IS EXPECTED ON COUNTRY 
ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF 
STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO DRIVE
ACROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROAD. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

RESIDENTS LIVING ALONG CREEKS AND STREAM SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

REPORT FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4328 10775 4320 10774 4315 10732 4330 10734

$$

C. BAKER
6 follow-up statements
000 
WGUS75 KRIW 290211
FFSRIW
WYC013-025-290615-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
808 PM MDT SAT JUN 28 2003

...A FLASH FLOOD WARNING CONTINUES FOR EXTREME EAST CENTRAL FREMONT
AND NORTHWESTERN NATRONA COUNTIES UNTIL 115 AM MDT...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OF 4 TO 6 INCHES ALONG BADWATER CREEK 15 MILES EAST OF 
LYSITE...OR ABOUT 53 MILES SOUTHEAST OF THERMOPOLIS.  THE AREA OF 
HEAVY RAIN WAS NEARLY STATIONARY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF 
BADWATER CREEK FLOWING WEST FROM NATRONA COUNTY INTO FREMONT COUNTY 
THROUGH THE TOWNS OF LOST CABIN AND LYSITE.  FLASH FLOODING IS 
EXPECTED ON COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS 
FARMLAND ALONG THE BANKS OF STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IT IS NEARLY IMPOSSIBLE AT NIGHT TO TELL THE
DEPTH OF WATER ON ROADWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS
BRIDGES OR LOW LYING AREAS IF WATER COVERS THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.



LAT...LON 4328 10775 4320 10774 4315 10732 4330 10734
$$

C. BAKER
000 
WGUS75 KRIW 290301
FFSRIW
WYC013-025-290700-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
859 PM MDT SAT JUN 28 2003

...A FLASH FLOOD WARNING CONTINUES FOR EXTREME EAST CENTRAL FREMONT
AND NORTHWESTERN NATRONA COUNTIES UNTIL 100 AM MDT...

AT 853 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OF 4 TO 6 INCHES ALONG BADWATER CREEK 15 MILES EAST OF 
LYSITE...OR ABOUT 50 MILES SOUTHEAST OF THERMOPOLIS.  THE AREA OF 
HEAVY RAIN WAS NEARLY STATIONARY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF 
BADWATER CREEK FLOWING WEST FROM NATRONA COUNTY INTO FREMONT COUNTY 
THROUGH THE TOWNS OF LOST CABIN AND LYSITE.  FLASH FLOODING IS 
EXPECTED ON COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS 
FARMLAND ALONG THE BANKS OF STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IT IS NEARLY IMPOSSIBLE AT NIGHT TO TELL THE
DEPTH OF WATER ON ROADWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS
BRIDGES OR LOW LYING AREAS IF WATER COVERS THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.



LAT...LON 4328 10775 4320 10774 4315 10732 4330 10734
$$

C. BAKER
000 
WGUS75 KRIW 290359
FFSRIW
WYC013-025-290700-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
957 PM MDT SAT JUN 28 2003

...A FLASH FLOOD WARNING CONTINUES FOR EXTREME EAST CENTRAL FREMONT
AND NORTHWESTERN NATRONA COUNTIES UNTIL 115 AM MDT...

AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OF 4 TO 6 INCHES HAS FALLEN THIS EVENING ALONG BADWATER 
CREEK 15 MILES EAST OF LYSITE...OR ABOUT 50 MILES EAST OF RIVERTON.  

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF 
BADWATER CREEK FLOWING WEST FROM NATRONA COUNTY INTO FREMONT COUNTY 
THROUGH THE TOWNS OF LOST CABIN AND LYSITE.  FLASH FLOODING IS 
EXPECTED ON COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS 
FARMLAND ALONG THE BANKS OF STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IT IS NEARLY IMPOSSIBLE AT NIGHT TO TELL THE
DEPTH OF WATER ON ROADWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS
BRIDGES OR LOW LYING AREAS IF WATER COVERS THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.



LAT...LON 4328 10775 4320 10774 4315 10732 4330 10734
$$

C. BAKER
000 
WGUS75 KRIW 290508
FFSRIW
WYC013-025-290715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1106 PM MDT SAT JUN 28 2003

...A FLASH FLOOD WARNING CONTINUES FOR EXTREME EAST CENTRAL FREMONT
AND NORTHWESTERN NATRONA COUNTIES UNTIL 115 AM MDT...

AT 1104 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY 
HEAVY RAIN OF 4 TO 6 INCHES HAS FALLEN THIS EVENING ALONG BADWATER 
CREEK 15 MILES EAST OF LYSITE...OR ABOUT 50 MILES EAST OF 
RIVERTON.   

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF 
BADWATER CREEK FLOWING WEST FROM NATRONA COUNTY INTO FREMONT COUNTY 
THROUGH THE TOWNS OF LOST CABIN AND LYSITE.  FLASH FLOODING IS 
EXPECTED ON COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS 
FARMLAND ALONG THE BANKS OF STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IT IS NEARLY IMPOSSIBLE AT NIGHT TO TELL THE
DEPTH OF WATER ON ROADWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS
BRIDGES OR LOW LYING AREAS IF WATER COVERS THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.



LAT...LON 4328 10775 4320 10774 4315 10732 4330 10734
$$

C. BAKER
000 
WGUS75 KRIW 290613
FFSRIW
WYC013-025-290715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1210 AM MDT SUN JUN 29 2003

...A FLASH FLOOD WARNING CONTINUES FOR EXTREME EAST CENTRAL FREMONT
AND NORTHWESTERN NATRONA COUNTIES UNTIL 115 AM MDT...

AT 1204 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAIN OF 4 TO 6 INCHES HAS FALLEN THIS EVENING ALONG 
BADWATER CREEK 15 MILES EAST OF LYSITE...OR ABOUT 50 MILES EAST OF 
RIVERTON.   

THOUGH STORMS HAD MOVED WELL EAST OF THE AREA...EXCESSIVE RUNOFF 
FROM HEAVY RAINFALL LAST EVENING WILL CONTINUE TO CAUSE FLASH 
FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL 
AS FARMLAND ALONG THE BANKS OF STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IT IS NEARLY IMPOSSIBLE AT NIGHT TO TELL THE
DEPTH OF WATER ON ROADWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN
DEPTH.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS
BRIDGES OR LOW LYING AREAS IF WATER COVERS THE ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RIVERTON.



LAT...LON 4328 10775 4320 10774 4315 10732 4330 10734
$$

MEUNIER
000 
WGUS75 KRIW 290718
FFSRIW
WYC013-025-290745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
115 AM MDT SUN JUN 29 2003

...THE FLASH FLOOD WARNING FOR EXTREME EAST CENTRAL FREMONT AND
NORTHWESTERN NATRONA COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 115 AM MDT...NO MORE RAINFALL WAS EXPECTED OVER THE AREA AND 
CREEKS AND STREAMS ARE EXPECTED TO RECEDE BACK WITHIN THEIR BANKS 
EARLY THIS MORNING...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$
MEUNIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:03 PM MDT, 5 hours 10 minutes earlier.

Area forecast discussion, Jun 28, 2:03 PM MDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
203 PM MDT SAT JUN 28 2003

...TONIGHT THROUGH TUESDAY...
CONVECTION EXPECTED ALONG AND NORTHEAST OF COLD FRONT THAT HAS MOVED
ALONG CONTINENTAL DIVIDE THIS PM. DECENT SURFACE DEWPOINTS PLUS AN
UPPER AIR DISTURBANCE WILL AID IN LIFT FOR BETTER POTENTIAL FOR
STORMS. SHOULD SEE ACTIVITY DECREASE AFTER MIDNIGHT WITH THE PASSING
OF THE LIFT. ON SUNDAY THE UPPER RIDGE BUILDS INTO THE AREA. LOW
LEVEL SURFACE BOUNDARY WILL HANG AROUND THE CENTRAL AND EAST ZONES
KEEPING SOME DEWPOINT AROUND. WARM AIR ALOFT TO INCREASE WHICH WOULD
PUT A CAP ON THINGS...BUT MAY SEE ISOLATED LATE PM AND EVE CONVECTION
IN E ZONES NEAR HIGHER TERRAIN. ON MONDAY THE RIDGE AXIS MOVES BY AND
SW FLOW ALOFT TAKES OVER. VERY WARM 700MB TEMPS WITH SOME INCREASED
MIXING WILL VAULT HIGHS INTO THE 90S IN LOWER BASINS. UPPER SYSTEM
MOVES IN THE N OF THE AREA TUE WITH A COLD FRONT INTO MONTANA. WILL
KEEP THINGS HOT AND DRY FOR TUE ASIDE FROM ISOLATED TS EXTREME NW
CORNER.

...TUESDAY NIGHT THROUGH SATURDAY...
NO CHANGES TO TUESDAY NIGHT THROUGH SATURDAY IN GRIDS.

.RIW...NONE.
Hazardous weather outlook, Jun 28, 10:09 AM MDT, 9 hours 4 minutes before
WYZ001>020-022>030-291200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
1009 AM MDT SAT JUN 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE SLIDING SOUTH OUT OF MONTANA WILL
INTERACT WITH A MOIST EASTERLY FLOW BEHIND A COLD FRONT TO PRODUCE
SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE CENTRAL
PORTIONS OF THE AREA. THUNDERSTORMS SHOULD FIRST DEVELOP OVER THE
NORTHERN MOUNTAINS...ESPECIALLY THE SOUTHERN ABSAROKAS AND THEN
BEGIN TO MOVE SOUTHEAST INTO THE WIND RIVER BASIN. OTHER
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WIND RIVER BASIN AND
NATRONA COUNTY THROUGH THE EVENING. THE POTENTIAL EXISTS FOR A FEW
OF THESE STORMS TO BECOME QUITE STRONG WITH HEAVY RAIN AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Local storm report, Jun 28, 3:16 PM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0316 PM MDT SAT JUN 28 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    BUFFALO                   WY   0.75 IN HAIL
06/28/03   JOHNSON                        REPORTED BY JOHNSON COUNTY
                                          SHERIFF

HAHN
Local storm report, Jun 28, 4:39 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
0439 PM MDT SAT JUN 28 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    58 NW RIVERTON            WY   1.00 IN HAIL
06/28/03   FREMONT                        REPORTED BY PUBLIC

HAHN
Local storm report, Jun 28, 6:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
655 PM MDT SAT JUN 28 2003

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0512 PM    7N FORT WASHAKIE          WY   1.75 INCH HAIL
06/28/03   FREMONT                        REPORTED BY SPOTTERS

0529 PM    FORT WASHAKIE             WY   1.75 INCH HAIL
06/28/03   FREMONT                        REPORTED BY
PUBLIC

0440 PM    10 N FORT WASHAKIE        WY   FUNNEL CLOUD
06/28/03   FREMONT                        FUNNEL CLOUD WAS SEEN 10
                                          MILES SOUTHWEST OF PILOT
                                          BUTTE.REPORTED BY SPOTTERS

0455 PM    10 N FORT WASHAKIE        WY   FUNNEL CLOUD
06/28/03   FREMONT                        WAS WITNESSED BY AN
                                          AMBULANCE DRIVER DRIVING
                                          FROM FORT WASHAKIE TO
                                          CROWHEART. AT THE TIME OF
                                          THE REPORT... RADAR
                                          INDICATED THE STORM WAS 10
                                          MILES NORTH OF FORT
                                          WASHAKIE.REPORTED BY OTHER

0529 PM    7N LANDER                 WY   FUNNEL CLOUD
06/28/03   FREMONT                        REPORTED BY THE KTWO
                                          TELEVISION CREW THAT WAS
                                          ALREADY THERE COVERING
                                          ANOTHER STORY IN
                                          LANDER.REPORTED BY OTHER

0545 PM    LANDER                    WY   1.00 INCH HAIL
06/28/03   FREMONT                        REPORTED BY NATIONAL
                                          WEATHER SERVICE EMPLOYEE

0619 PM    HILAND                    WY   1.00 INCH HAIL
06/28/03   NATRONA                        REPORTED BY SPOTTERS

0645 PM    15 N FORT WASHAKIE        WY   FUNNEL CLOUD
06/28/03   FREMONT                        THE DISTANCE THE FUNNEL
                                          CLOUD WAS OBSERVED FROM
                                          WHERE THE SPOTTER WAS WAS
                                          ESTIMATED. REPORTED BY
                                          SPOTTERS

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:02 PM MDTSevere Thunderstorm WarningRIWNatrona58 min
Jun 28, 6:33 PM MDTTornado WarningRIWFremont57 min
Jun 28, 6:58 PM MDTSevere Thunderstorm WarningRIWNatrona62 min
Jun 28, 7:29 PM MDTSevere Thunderstorm WarningRIWFremont46 min

Nearby

Flash Flood Warnings in Wyoming, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.